Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Nipple sensitivity


 Lizzy212 - Sun Jan 04, 2009 10:40 pm

I am a 40 year old woman and for the past several years I have experienced, off and on, extreme nipple sensitivity to the point that I don't even enjoy being touched by my husband during sex, unless I am already very aroused. By sensitive I mean even the slightest touch will make me flinch and at times it becomes almost painful, even to my own touch. This happens at any time during my cycle and I am not on birth control pills. Two years ago I lost 35 pounds and the nipple sensitivity went away (to my husbands delight), but I have since gained the weight back and the sensitivity is a problem again. I feel this has something to do with it, I'm just not sure if the cause is emotional or physical. What could be causing this?
 Debbie Miller, RN - Wed Jan 21, 2009 5:40 pm

User avatar Hi,
I have not encountered a phenomenon such as this with a nipple sensitivity and weight association. If it is psychological, it is conceivable that you could eliminate it with weight loss. This would be in your favor from a health standpoint anyway so what do you have to lose? OK, weight - and pain....

If this does not do the trick, perhaps seeing a therapist would be a good place to start. Your doctor might be able to come up with an idea as well. Hormonal changes (estrogen and progesterone) can result in breast sensitivity and you could be approaching perimenopause. These are things to discuss with your doctor.

Chances are this is nothing to worry about except for how it interferes with your comfort.
Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us